W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Back to Search Results |
| Catalog Number |
SRRT06060080L |
| Medical Device Problem Codes |
Complete Blockage (1094); Device Stenosis (4066)
| Health Effect - Clinical Codes |
Ischemia (1942); Thrombosis/Thrombus (4440); Reduced Blood Flow (4598)
| Date of Event |
04/15/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
The following information was reported to gore from third party: on (b)(6) 2024, the patient presented with a compromised right lower limb due to severe chronic ischemia.On the same day, in an attempt to save the limb, a gore-tex® stretch vascular graft (graft) was implanted as a prosthetic right femoro-tibial bypass to treat ischemia.On the same day, the patient underwent right transfemoral amputation because of acute ischemia.It was reported that a segment of the graft was explanted from the amputated lower limb.Reportedly this graft segment appeared to be thrombosed.It was mentioned by the surgeon that graft thrombosis was most probably caused by insufficient blood flow per minute through the graft due to general critical ischemia.Because of general critical ischemia and because the lower limb was already compromised, they decided against a further minimal-invasive procedure to re-establish blood flow through the graft and instead amputated the lower limb.
Additional Manufacturer Narrative
H3 other code, h6 code b15: the medical device was explanted and the hospital sent the explant to a third party investigator (gepromed) for investigation.Scope and results of the investigation were summarized and a level 1 explant report was provided to gore.Gore explant experts are evaluating the provided report.H6 code b14: gore reviewed the manufacturing and packaging records associated with the reported lot number and verified that all pre-release criteria had been met.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Explant scientist observations were completed based on the third party investigators report.The graft fragment was reported to measure approximately 230mm in length, with both ends transected.The abluminal surface at extremity a and extending towards extremity b was covered in minimal, light tan to red scattered plaques of thin biologic material.The remainder of the graft fragment was generally devoid of biologic material.The blue alignment marks were faintly visible throughout the graft fragment.An additional graft with blue alignment marks appeared to have been sewn onto the graft fragment in the region of extremity a, where blue monofilament suture was visible.The lumen at extremity a appeared partially occupied by biologic material, and the lumen at extremity b appeared patent.However, no saline-patency test was noted to have been performed, therefore the patency of the graft fragment could not be confirmed based on the analysis or images provided.Material disruptions (e.G., transections) were consistent with those caused by surgical instrumentation (e.G., scalpel, scissors) during a surgical procedure.
Event or Problem Description
The following information was reported to gore by gepromed: on (b)(6) 2024, a 78-year-old male patient presented with a compromised right lower limb due to severe chronic ischemia.On the same day, in an attempt to save the limb, a gore-tex® stretch vascular graft (graft) was implanted as a prosthetic right femoro-tibial bypass to treat ischemia.The graft was initially implanted as a right femoral-truncus-tibiofibular bypass, but as this bypass was too short, they did a right femoro-tibial bypass.With the highly calcified tibiofibular trunk, it was decided to perform an anastomosis more distally as terminally on the posterior tibial artery.By that a separated non-ringed part of the graft was sewn in to form a right femoro-tibial bypass.With that, the non-ringed part of the graft has been anastomosed with the native vessel.On the same day, the patient underwent right transfemoral amputation because of acute ischemia.It was reported that a segment of the graft was explanted from the amputated lower limb.Reportedly this graft segment appeared to be thrombosed.It was mentioned by the surgeon that graft thrombosis was most probably caused by insufficient blood flow per minute through the graft due to general critical ischemia.Because of general critical ischemia and because the lower limb was already compromised, they decided against a further minimal-invasive procedure to re-establish blood flow through the graft and instead amputated the lower limb.
Additional Manufacturer Narrative
H6 codes b15 and c19: explant scientist observations were completed based on the third party investigators report.The specimen was reported to measure approximately 230mm in length and consisted of one main vascular graft segment (containing rings), one separate vascular graft segment (without rings) anastomosed using blue monofilament suture to the main segment and excised vessel (see figure 1).Extremity a was an anastomosis of vascular graft to vessel while extremity b was the transected graft of the main graft segment.The abluminal surface of the specimen at extremity a and extending towards extremity b was covered in minimal, light tan to red scattered plaques of thin biologic material.The remainder of the specimen was generally devoid of biologic material.The blue alignment marks were visible throughout both graft segments.The lumen of the graft at extremity a was obscured by the attached excised vessel and the lumen at extremity b appeared patent.However, no saline-patency test was noted to have been performed, therefore the patency of the graft fragment could not be confirmed based on the analysis or images provided.Material disruptions (e.G., transections) were consistent with those caused by surgical instrumentation (e.G., scalpel, scissors) during a surgical procedure.Based on the explant scientist¿s review of the gepromed report, no additional analysis is requested.H6 code d1001: it was mentioned by the surgeon that graft thrombosis was most probably caused by insufficient blood flow per minute through the graft due to general critical ischemia.With the information provided to gore, the root cause of the reported event cannot be confirmed, but the information reasonably suggests that factors related to patient condition are a potential cause of the reported graft thrombosis.".